alexa Thioridazine and sudden unexplained death in psychiatric in-patients.
Cardiology

Cardiology

Journal of Clinical & Experimental Cardiology

Author(s): Reilly JG, Ayis SA, Ferrier IN, Jones SJ, Thomas SH

Abstract Share this page

Abstract BACKGROUND: Sudden death has been linked to antipsychotic therapy, but the relative risk associated with specific drugs is unknown. AIMS: To assess the risk of sudden unexplained death associated with antipsychotic drug therapy and its relation to drug dose and individual agents. METHOD: A case-control study of psychiatric in-patients dying suddenly in five hospitals in the north-east of England and surviving controls matched for age, gender and mental disorder. Logistic regression analysis was used to identify significant risk factors, and odds ratios were calculated. RESULTS: Sixty-nine case-control clusters were identified. Probable sudden unexplained death was significantly associated with hypertension, ischaemic heart disease and current treatment with thioridazine (adjusted odds ratio=5.3, 95\% CI 1.7-16.2, P=0.004). There was no significant association with other individual antipsychotic drugs. CONCLUSIONS: Thioridazine alone was associated with sudden unexplained death, the likely mechanism being drug-induced arrhythmia.
This article was published in Br J Psychiatry and referenced in Journal of Clinical & Experimental Cardiology

Relevant Expert PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords